Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 109, NWS Albuquerque, NM

October 27, 2000Bernalillo County, Sandoval County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 27, 2000, 10:29 PM MDT for Bernalillo County, Sandoval County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 27, 2000, 10:29 PM MDT (04:29 UTC)
Expired
Oct 27, 2000, 11:15 PM MDT
In force
46 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bernalillo County, NM, Sandoval County, NM

The radar

The Albuquerque radar (KABX), 20 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 4.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2000-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2000-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WUUS55 KABQ 280429
SVRABQ
NMC001-043-280515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1029 PM MDT FRI OCT 27 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO
  SOUTH CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 1115 PM MDT

* AT 1022 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF PARADISE HILLS...OR ABOUT 13
  MILES NORTHWEST OF ALBUQUERQUE...MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES SOUTH OF SAN YSIDRO...5 MILES WEST OF ZIA PUEBLO AT 1115 PM
  MDT

LAT...LON 3517 10694 3517 10668 3556 10663 3559 10694

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 8:50 PM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, Oct 27, 8:50 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
850 PM MDT FRI OCT 27 2000

SAT PIX AND QUICK PEAK AT START OF 28/00Z MODEL RUN SUPPORT NO
CHANGE TO EXISTING HIGH POP FORECAST WITH SNOW NOTED OVER HIGHER
TERRAIN IN NORTHCENTRAL AZ ALSO LENDING SUPPORT TO SNOW ADVISORY
LATE TONIGHT/SAT MRNG WRN MTNS AND SAT FOR NRN MTNS. MJF

.ABQ...SNOW ADVISERY ABOVE 7500 FEET LATE TONIGHT INTO SATURDAY
        MORNING ZONES 8 AND 14.
       SNOW ADVISORY ABOVE 8000 FEET SATURDAY ZONES 2 AND 4.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 11:14 AM MDTSevere Thunderstorm WarningABQCurry, Roosevelt46 min
Oct 28, 11:14 AM MDTSevere Thunderstorm WarningABQChaves46 min
Oct 28, 12:15 PM MDTFlash Flood WarningABQCurry, Roosevelt3 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.